Hail, Wake
- When
- May 29, 5:40 PM EST
- Where
- Wake County, 1 mi N of Purnell
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.035, -78.570
Reported on Budsmith Road.
Showers and thunderstorms developed during peak time heating as a weak back-door cold front moved south into central North Carolina.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Showers and thunderstorms developed during peak time heating as a weak back-door cold front moved south into central North Carolina.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 29, 4:15 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 515 PM EDT TUE MAY 29 2007 .SYNOPSIS...A WEAK FRONT WILL SETTLE ACROSS NORTHEAST NORTH CAROLINA THROUGH THIS EVENING... THEN WILL DISSIPATE OVER THE AREA OVERNIGHT. HIGH PRESSURE WILL AGAIN BECOME ESTABLISHED OVER THE REGION THROUGH THE END OF THE WORK WEEK. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... HAVE DONE A QUICK UPDATE TO EXPAND SLIGHTLY THE AREA OF ISOLATED SHOWERS AND STORMS TONIGHT. HAVE JUST HAD A GOOD SHOWER HERE IN RALEIGH... AND COVERAGE ALONG AND NORTHEAST OF THE INTERSTATE 40 CORRIDOR... WITHIN A ZONE OF IMPROVING MOISTURE CONVERGENCE AND INSTABILITY GRADIENT AS NOTED BY THE STORM PREDICTION CENTER MESOANALYSIS GRAPHICS... SUPPORTS THE AREAL EXPANSION OF LOW PRECIP CHANCES THROUGH MID EVENING. HAVE ALSO SLIGHTLY ADJUSTED SKY COVER TO PICK UP BETTER CLOUD COVERAGE ALONG THE WEAK SURFACE BOUNDARY. NO OTHER NOTABLE CHANGES AT THIS TIME. -GIH && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... UPPER RIDGING WILL CONTINUE TO DOMINATE THROUGH FRIDAY...WITH VERY LITTLE CHANGE IN DAY TO DAY WEATHER. HIGHS EACH DAY LOOK TO BE IN THE UPPER 80S TO AROUND 90 AS THICKNESSES AND 850 MB TEMPS CHANGE VERY LITTLE FROM WHAT WE HAVE SEEN THE PAST SEVERAL DAYS. IT COULD BE A DEGREE OR TWO COOLER TOMORROW IN THE EAST GIVEN THE EASTERLY FLOW...BUT WITH SUCH DRY CONDITIONS IN PLACE...WILL LEAN TOWARD THE WARMER SIDE OF GUIDANCE. ANY CONVECTION THAT OCCURS TOMORROW SHOULD REMAIN IN THE FOOTHILLS OF THE MOUNTAINS AS LIGHT EASTERLY FLOW WILL PROVIDE IN SOME UPSLOPE FOR THESE LOCATIONS. DRY AIR WILL REMAIN IN THE LOW LEVELS ACROSS THE NW PIEDMONT...SO CONVECTION SHOULD BE HARD TO GENERATE ACROSS THESE AREAS. WHILE NOT IMPOSSIBLE...THE CHANCES FOR PRECIP TOMORROW ARE TOO SMALL TO MENTION IN THE FORECAST. UPPER RIDGING TO KEEP THINGS DRY FOR THE END OF THE WEEK AS WELL. LOW LEVEL MOISTURE WILL SLOWLY BE ON THE INCREASE AS THE SFC HIGH SHIFTS OFFSHORE...ALLOWING A MORE SOUTHERLY FLOW TO DEVELOP. THERE COULD BE ENOUGH MOISTURE TO SPARK A FEW ISOLATED CELLS...BUT CANNOT JUSTIFY ANY POPS AT THIS POINT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... A LARGE SCALE PATTERN CHANGE EVOLVES DURING THIS PERIOD FROM THE CURRENT STRONG RIDGE OVER EASTERN NORTH AMERICA TO A LARGE TROUGH OVER THE EAST BY MONDAY. IF NOTHING ELSE...THIS SHOULD DESTABILIZE THE MID AND UPPER LEVELS RAISING THE POTENTIAL FOR AT LEAST SCATTERED DIURNAL DEEP CONVECTION OVER CENTRAL NC. TWO FEATURES IN THE MODELS... A SLOW MOVING COLD FRONT OVER THE OHIO AND TENNESSEE VALLEYS AND A SUBTROPICAL LOW OFF THE COAST COULD CHANGE THE EQUATION FOR RAIN CHANCES...BUT AT THE CURRENT TIME THEY APPEAR NOT TO BE A MAJOR INFLUENCE FOR CENTRAL NC DURING THIS PERIOD. THUS... WE WILL BE LEFT WITH MAINLY CLIMATOLOGICAL CHANCES FOR A LATE DAY SHOWER OR TSTM SUN...MON...AND TUE. AFTER ANOTHER HOT DAY OF 85 TO 90 DEGREES SAT...DAYTIME TEMPERATURES SHOULD BE MODERATED SOMEWHAT BY INCREASED CLOUD COVER...BUT ALSO HIGHER HUMIDITY. HIGHS MAINLY MID 80S. OVERNIGHT LOWS MAINLY MID 60S EACH NIGHT. -RFG && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE EXPECTED THROUGH WED. A WEAK COLD FRONT FROM THE NORTH WILL MIX OUT OVER CENTRAL NC TONIGHT THROUGH EARLY THU. THIS WILL TURN WINDS TO A MORE EASTERLY DIRECTION OVERNIGHT AND CAUSE SOME CONVERGENCE OF LOWER TO MID LEVEL MOISTURE. MOIST LAYERS APPEAR TO BE SHALLOW AND SHOULD RESULT IN SCATTERED TO OCCASIONALLY BROKEN CLOUDS AT THE TOP OF THE MIXED LAYER...BETWEEN 5 AND 10 THSD FT AGL. HIGH PRESSURE ALONG THE MID ATLANTIC COAST WILL CONTINUE TO MAINTAIN VFR CONDITIONS OVER CENTRAL NC THE NEXT SEVERAL DAYS. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...JFB LONG TERM...RFG AVIATION...RFG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 450 AM EDT TUE MAY 29 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 450 AM EDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Reported on Budsmith Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24559.